Jump to content

MAOIs


John Smith
 Share

Recommended Posts

Hey guys, ive always heard that MAOIs curb the effects of LSD when ingested simultaneously.

Naturally, I thought that MAOIs would curb the effects of Hallucinogen induced symptoms when consumed, so I bought some ST JOHNS WORT, which Ive heard is a mild MAOI. So far, its seemed to help, although it makes me feel a bit sluggish in the membrane...more so than usual.

Ive been reading about it however, and it seems to cause photosensitivity and eye deterioration and in some cases serotonin syndrome when combined with other drugs, and Im starting to doubt its efficacy.ST Johns is involved with the inhibition of serotonin (5-HT) reuptake, much like SSRIs apparently. I know nothing of biology, so does this seem to do more harm than good goin from that description? Anybody have any experience with MAOIs in general?

Link to comment
Share on other sites

  • 1 month later...
  • 1 year later...

Someone here reported improvement of symptoms with a type of MAOI: phenelzine

I had this for 7 years, usually about the same time of night - 8pm - regardless of how long I 'd been awake, and would last 3-4 hours. This started happening when I was 19 when I also started to experience serious anxiety (this was constant, not just at 8pm).

My first experience with the doctor was not good - he prescibed tricyclics but unfortunately didn't provide a patient leaflet. To reassure me they weren't addictive he told me I could stop whenever I wanted. I took this literally 4 weeks later and had such terrible withdrawal symptoms I didn't go back.

I spent the next 5 years giving my money to various new age entrepreneurs.

Some things were ok: accupuncture worked, but only for 4-5 days. Other vendors were more dubious. I reasoned that as they began at 8pm, and that this was the time of peak consumption of electricity, that I was being affected by electromagnetic waves. This lead me into the rather frightening world of Roger Coghill of Powerwatch UK - you sometimes see him on UK TV when they talk about powerlines on the news. I won't dwell on him because you only have to read his opinions on non-electromagnetic subjects to realise his worldview is a bit skewed. Nevertheless, I only got out of this by installing all his recommended precautions and then fitting a switch which would randomly leave me 'protected' or exposed to the waves like everyone else, without me knowing whether it was off or on each night. In the morning I looked at the switch, and wrote down how well I'd slept. After 3 weeks there was still no correlation so I gave up on Roger.

More sinister was a character called Rolf Gordon. Because I could no longer blame EM fields I suddenly became terrified (as people with anxiety disorders do) that my symptoms resulted from the 'earth rays' he proposed as the cause of everything from acne to cancer and cot death. His protection equiptment was very expensive, 349ukp for one item. I later opened up a smaller portable earth ray protecting device (50ukp) out of curiousity. It contained a cardboard toilet tube with a few cm of yellow and green earthing wire coiled round it, buried in some kind of epoxy or mastic. This was a 'special' mastic according to the brochure with the cot death warnings. I don't know if the other components were special too, as they were not mentioned. I like to believe this guy was unfortunate rather than evil, and actually believed he was helping people.

I moved into a house that he had divined was ok but my symptoms didn't stop. Without 'earth rays' to blame them on they seemed to worsen, to the point where I had to leave university. Even the accupuncture had stopped getting me though it as it had got so bad. Without a focus for the constant danger I felt I was in I lost the plot and ended up seeing another doctor.

The 7th medication they tried - an MAOI called phenelzine - stopped the symptoms dead (the visual disturbances and the anxiety). And I'm now back at university.

I'd ask anyone who has bad experiences with doctors to try another before trying alternatives that haven't been tested in proper clinical trials with lots of patients, proper funding and a decent peer-reviewed write-up.

Not all doctors are rubbish (though some truly are). It's a sad truth, but probably your best bet is to go private for a mental illness with unconventional symptoms. It was a psychiatrist at the Priory, after 2 unsucessful years on the NHS, who suggested phenelzine. He said he'd seen several cases like mine.

I did take LSD in my teens, though both the NHS and private doctors told me they didn't think there was a connection.

I do agree that the visual phenomenon is very LSD-like, although I would dispute one important aspect of this similarity: An almost universal hallucination on LSD is image-persistence (it has a proper medical name but I can't remember) - moving objects appear to leave traces or trails behind them, a bit like a sparkler in the dark on firework night. My visual disturbances didn't have this, though the snow/static effect was identical with LSD.

Good luck.

http://abchomeopathy.com/forum2.php/1208/

However, it seems as though his VS was episodic in nature, which seems odd.

As you can see, he had also used LSD in the past, and experienced this snow during the high.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.